Does anyone out there suffer from orthostatic hypotension. I take c/l 25/100 -2tabs 6x/day and 1 tab c/l ER at bedtime. The medicine is causing my B/P to drop. But now,

I'm taking Midodrine 2.5 mg 3x's/day to bring it back up and it's making me very sick.

I have shortness of breathe,tremors,knots in my stomach, overall weakness,lightheadedness,tremors and cold intolerance. The second I get cold, my whole body tremors. Can anyone identify with this?

3 Replies

  • The Dopamine agonists ("DAs") are notorious for causing OH. I had disabling OH for about a month following couple of weeks of low dose DA. It has recently returned a little bit - my systolic drops from about 120 to 98 upon standing. I put up with it and am managing. When I exert myself hiking and sit to rest I have to be careful standing back up.

    Are you sure it is not the PD itself causing the OH rather than the c/l? I have not heard of c/l causing this, but if it is, I am wondering if the ER/CR version instead of immediate release during the day would help. Is the OH disabling without the midodrine? Disabling for me was like 64/40 and couldn't stand without fainting. Is your supine BP ok? Mine was through the roof, like over 200 systolic, when I was suffering DA induced autonomic failure.

    Sorry for questions rather than answers, but that's all I got.

  • si-simary, Like you I take c/l (3 tabs 4 times a day). Also 1 Ropinoral (an agonist). I don't blame the medication for my hypotension ,but rather the PD. (too long a story to tell here) . Orthostatic Hypotension deals with the body's inability to supply adequate blood where and when needed.. I share most of your symptoms but have no magical answers but, as I"m sure you know that proper HYDRATION is needed to maintain a full volume of oxygenated blood to do the body?s work. I find that many of my symptoms are lessened by drinking more fluids. Wishing you well,

  • How long have you been diagnosed? I ask because of the amount of levadopa you take. Have you noticed these symptoms in relation to when you take your meds?

    Personally I would not take something for low blood pressure unless it was very debilitating. Low broad pressure on standing is a very common PD problem. I get it but mange ok but need to keep an eye on my fluid intake.